Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 7, NWS Little Rock, AR

February 14, 20014 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 14, 2001, 10:49 PM CST for 4 counties in Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 14, 2001, 10:49 PM CST (04:49 UTC)
Expired
Feb 15, 2001, 12:45 AM CST
In force
116 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Conway County, AR, Faulkner County, AR, Perry County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 150451
FFWLIT
ARC029-045-105-149-150645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1049 PM CST WED FEB 14 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YELL COUNTY IN CENTRAL ARKANSAS
  FAULKNER COUNTY IN CENTRAL ARKANSAS
  PERRY COUNTY IN CENTRAL ARKANSAS
  CONWAY COUNTY IN CENTRAL ARKANSAS

* UNTIL 1245 AM CST

* HEAVY RAIN CONTINUES TO FALL AND MOVE ACROSS PARTS OF CENTRAL 
ARKANSAS. HEAVIEST RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER 
HOUR WILL FALL BETWEEN DAVNILLE...MORRILTON AND CONWAY. THE RAIN IS 
MOVING TO THE NORTHEAST ABOUT 30 MPH AND WILL CONTINUE THROUGH 1245 
AM. LOW LYING AREAS AND ROADWAYS AND SMALL CREEKS WILL FLOOD. BE 
VERY CAUTIOUS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER jWAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3530 9214 3501 9230 3497 9353 3519 9270

$$
16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 10:01 PM CST, 48 minutes earlier.

Area forecast discussion, Feb 14, 10:01 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1001 PM CST WED FEB 14 2001

A BAND OF SHOWERS AND THUNDERSHOWERS CONTINUE ACROSS CENTRAL AND
NORTHERN ARKANSAS TONIGHT. COLD FRONT ACROSS SOUTHERN MISSOURI AND
INTO OKLAHOMA NOT MOVING MUCH AND WILL BE VERY SLOW TO MOVE
SOUTHEAST. THIS WILL ALLOW RAINS TO CONTINUE OVERNIGHT ACROSS THE
NORTH. THEREFORE...EXTENDED THE FLASH FLOOD WATCH IN THE NORTH
THROUGH TONIGHT. WILL ALSO LET THE FLASH FLOOD WATCH FOR THE CENTRAL
SECTIONS CONTINUE THROUGH TONIGHT. SOME AREAS ARE RECEIVING 1 INCH
PER HOUR. THE SHOWERS AND THUNDERSHOWERS ARE TRAINING ACROSS THE
SAME AREAS.

ALSO INCREASED LOW TEMPERATURES ACROSS THE CENTRAL AND SOUTH
SECTIONS. THESE AREAS WILL STAY IN THE WARM SECTOR ALL NIGHT WITH
MAINLY SOUTHERLY WINDS.

.LIT...FLASH FLOOD WATCH NORTHERN AND CENTRAL ZONES TONIGHT.
       ZONES 3>7-12>16-21>25-30>34-37>47.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 7:04 PM CSTFlash Flood WarningLZKConway, Van Buren56 min
Feb 14, 8:03 PM CSTFlash Flood WarningLZKPulaski, Saline57 min
Feb 14, 8:49 PM CSTFlash Flood WarningLZKFaulkner, White86 min
Feb 14, 10:41 PM CSTFlash Flood WarningLZKJackson, White2 hr
Feb 14, 11:11 PM CSTFlash Flood WarningLZKCleburne, Independence2 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.